Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having back pain, leg pain and numbness. Burning pain in lower back. Taking Gabapentin and unable to stand. Degenerative disease?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3575 Questions
Hi I have been dealing with back pain and leg pain and numbness for 5 months now. about 3 weks ago it traveled to the other side as well. But the pain is different. Its a burning psin in lower back and hip pain. The first pain was all on the left I still have that as well. The new pain is all on right. The burning and hip. I also a eek ago got a bruise that is unexplained on my back hip area it is swollen and tender and it is getting bigger. No heat that I can tell of. I am currently taking Gabapentin 300 mg 3 times a day, Naproxen 500 mg 2 times a day. Prozac 40 mg 1 time a day. But these are not helping. The burning is horrible. I cant function day to day. I cant stand longer than 10 min without my left leg going out because of the excruciating pain. Also I cant seem to hold my urine very well. And I no longer can orgasim. What can this be? It has to be more than denegerative desease.
Posted Wed, 23 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Albana Sejdini 3 hours later
Brief Answer:
Please find the answer below

Detailed Answer:

First of all, you should do an X-ray of the hip and your back to evaluate its current situation.

I would also recommend an ultrasound of the abdomen, including your uro-genital tract.

Examination of the urine is also to be done to exclude infections or other problems related to urinary tract.

If you have any result of the above-mentioned tests, you can send them to me. They can help identify the real culprit of your problems.

Thank you.
Above answer was peer-reviewed by
Follow-up: Having back pain, leg pain and numbness. Burning pain in lower back. Taking Gabapentin and unable to stand. Degenerative disease? 13 minutes later
Hello my urine has been tested. No problems. X-ray shows degenerative desease. Have not had ultra sound. I am just concerned I am going to end up paralyzed if something don't get done. What could this be?
Answered by Dr. Albana Sejdini 16 hours later
Brief Answer:
Please follow the instructions below

Detailed Answer:

According to your saying, the degenerative disease has been shown in your spinal cord, lumbar level which has been associated with numbness and pain and swelling. This means that you are facing the acute phase.

If the X-ray showed degenerative disease, it does not mean that you should get paralyzed. There are many patients with degenerative arthritis who live long and without being paralyzed.

The most important thing is that you already know that you have such problem,which needs immediate attention. No doctor would tell you for sure that you would get paralyzed in the future. Do not worry about that, you just focus on the things you can do to alleviate the pain and prevent future collapse.

Usually, I recommend my patients to rest until this acute phase is over.

Moreover, physiotherapy and exercise are important to minimize the recurrent painful episodes. Use of cane can be helpful to avoid pressure on your hip.

I would also suggest to start corticosteroid treatment orally to relieve the pain.

Wishing quick recovery!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor